Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - August 2015

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for August 2015 (PDF).

Clinicians are advised that amiodarone use has been associated with severe bradycardia and heart block when used with simeprevir (Olysio®) and sofosbuvir (Sovaldi®) combination therapy for chronic hepatitis C. Amiodarone is only recommended in this combination when all other antiarrhythmics cannot be given. When there is no alternative very careful monitoring is recommended. Patients should be advised to report symptoms of bradycardia including shortness of breath, light-headedness, palpitations and fainting.

Finally this month there is a summary of letters sent to healthcare professionals in July 2015, including one regarding the risk of diabetic ketoacidosis observed with SGLT2 inhibitors and one regarding the new contraindication for denosumab in patients with unhealed lesions from dental or oral surgery and the introduction of patient safety cards about osteonecrosis of the jaw. Both of these items have been covered in previous Drug Safety Updates.

Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.

Share 'Drug Safety Update - August 2015' on Email Share 'Drug Safety Update - August 2015' on Delicious Share 'Drug Safety Update - August 2015' on Digg Share 'Drug Safety Update - August 2015' on Facebook Share 'Drug Safety Update - August 2015' on Google+ Share 'Drug Safety Update - August 2015' on reddit Share 'Drug Safety Update - August 2015' on StumbleUpon Share 'Drug Safety Update - August 2015' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - August 2015”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,668 spam comments.

atomic-wealth
fond-illness
summer